Any Tips on Copaxone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dianna30
Regular Member


Date Joined Mar 2009
Total Posts : 90
   Posted 5/18/2009 9:55 PM (GMT -6)   
Well, I finally started taking Copaxone.  The insurance took a long time to come through on that one. :)
I am just wondering if anybody has tips on how to avoid the painful swelling at the injection site.  Thanks.

Be joyful in hope, patient in affliction, faithful in prayer (Romans 12:12).

http://diannaschnabel.blogspot.com/


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 5/18/2009 10:06 PM (GMT -6)   
Well if you find out.....let me know!  Just kidding.  You will have to experiment and see what works for you.  It is a real nuisance for some and no big deal for others.  Some say ice.  Others say heat. 
 
I say...............inject manually instead of using the auto-inject.  Inject really slow.  After you inject, apply firm pressure for about a minute after.  As you rotate around, check carefully that you are not injecting into an old lump.  I am a bit lumpy pretty much all the time, however they don't hurt or itch and are not visible.
 
You will get better at finding what works for you.  I found I got used to the lumps and pain after about a month.  I don't even think about it anymore.   
 
Welcome to the world of progression therapy!  I felt really good when I started copaxone.  I felt like I was doing something to beat down this monster.  I am very happy with how I have done on copaxone. 
Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 5/18/2009 10:10 PM (GMT -6)   
Hey!  I love your blog!!!  Well done!  I enjoyed reading.  I can't believe you broke your finger!!!  You are very inspiring.  Keep up the great work, Dianna!
Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


dianna30
Regular Member


Date Joined Mar 2009
Total Posts : 90
   Posted 5/19/2009 12:28 PM (GMT -6)   
Thanks Gretchen :)

Be joyful in hope, patient in affliction, faithful in prayer (Romans 12:12).

http://diannaschnabel.blogspot.com/


Beau2006
Regular Member


Date Joined Apr 2006
Total Posts : 388
   Posted 5/22/2009 2:04 PM (GMT -6)   

Hi there, yes the injection site "ouch" can be just crazy at times.  I have been using the auto injector for the longest time, and with it I found that the injection site pain was not very nice....so i stopped using the darn thing, and do the shots manually. Yes I had to give in on some of my deoendency, and have my wife give me the shots behind my arms.  But......no injection site pain at all, and not very much swelling....complete turn around.

But when I did or will likely get in the future, site pain, using an ice pack, or cold towel helps, and in some cases, going the other direction (using warmth) has helped others as well.  Massaging the area helps as well. Another thing that shared solutions told me, and it worked as well, was to work in some lotion into the area, seemed to help with the redness.

Another thng that helps me too, is to use a lotion or something that has a numbing effect - like something (I for the life of me remember the name of it) but u use it for bee stings and things as such.....

Thats what I have tried, and works to some degree - but ever since i discarded the injector, i have been trouble free.

Have a nice day

Gary


Beau2006
Regular Member


Date Joined Apr 2006
Total Posts : 388
   Posted 5/22/2009 2:11 PM (GMT -6)   

hi there me again.....about copaxone....I have been on it for 18 months, and what a difference it has made for me.  But a couple of things to improve your chances of success with this drug - do not become discourage, Copaxone does not kick in right away - in fact it could take a few months before you really start to see the benefits of taking the medication.  If you acheive sucess like I have, you should be very pleased.

The side effects are minimal, which was a huge plus for me. BUT remember, the success to this treatment is to NOT miss any shots!!!  At first it is a pain in the you know what, but after awhile it becomes second nature...set your self a daily time when you take your shot, and try to stick to that time.  But you don't have to do it exactly the same time each day, life is not that predictable, but try to maintain some consistency.  You have a suggested 4 hour window to work with.  And if you are way past that, and are still outside 12 hours before your next scheduled shot, you are good too.

Hope you find this helpful....

Gary

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 8:16 PM (GMT -6)
There are a total of 2,883,984 posts in 316,466 threads.
View Active Threads


Who's Online
This forum has 157576 registered members. Please welcome our newest member, gagsa345454541.
415 Guest(s), 8 Registered Member(s) are currently online.  Details
lovingmama, alalalalsala11, gagsa345454541, Hoagie, Dogdays, gabybee, gfields, gordee09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer